Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Inserted nuvaring, abdominal pain, heartburn, frequent urination, headache. Pregnant?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4757 Questions
I had un protected sex, that same day I inserted my nuvaring. I kept it in for the three weeks took it out had a full five day period but it was heavy like normal it was very lite. And every since I've used the nuvaring I still have always had a normal period. So two days after my period I have unprotected sex again. So then I start having pains in my lower abdomen like as if im coming on my period again and lower back pains peeing a lil more frequent then usual and now I've been having heartburn and normally when im pregnant I have heart burn and I had a lil sharp pain in my abdomen and a full boated feeling took a first response test it was negative but its two weeks before my period I am looking to get pregnant. And before any of these symptoms I had really bad headaches something im not use to so I go to the emergency room and they gave me pain medicine and I use them for about a week then I stoped but could I have gotten pregnant the day I had unprotected sex the first time before I inserted my nuvaring? And can it be to early for the hpt to detect if I am pregnant?
Posted Fri, 7 Sep 2012 in Pregnancy
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

as you had intercourse during the period of gap between removal and insertion of nuvaring, ovulation is unlikely in that period,
the symptoms you described like head ache, pain and bloating sensation of abdomen etc can occur as side effects of nuvaring,
but as nuvaring having some amount of failure rate (though very low) better to exclude pregnancy,
you can wait till your expected date of periods and go for blood test for pregnancy to rule out the possibility,
meanwhile you can use analgesics and antacids to get relief from symptoms.
if symptoms persist or become severe consult your doctor and discuss the need to removal of nuvaring and shifting to some other contraceptive method.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Inserted nuvaring, abdominal pain, heartburn, frequent urination, headache. Pregnant? 22 hours later
I have removed the nuvaring, since I had the five day period that was very different then my other periods. Then I recently had intercourse with my boyfriend and when he did it doggy style my stomach was cramping in my lower abdomen something I never experienced while having sex, I want to go to the doctor but I dont have any means of insurance right now.
Answered by Dr. Sree Gouri SR 1 hour later

if you had intercourse two days after the periods as you told previously the chance of ovulation is less during that period,
pain during intercourse can be due to causes like inconvenient posture, difficult penetration, infection etc,
anyhow if you have doubt regarding pregnancy better to go for blood test or urine test for pregnancy at the time of your expected periods,
if comes positive you can consult doctor, if not better to choose some regular contraceptive method to avoid this problem in future.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor